Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 3, NWS Charleston, SC

March 26, 2011Bulloch County, Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 26, 2011, 7:16 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 59 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 7:16 PM EDT (23:16 UTC)
Expired
Mar 26, 2011, 8:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 7:27 PM EDTHAIL 0.884 Sw Butts, GA
Mar 26, 7:36 PM EDTTSTM WND DMG2 N Portal, GATREES DOWN AND DAMAGE TO MOBILE HOMES NORTH OF PORTAL AROUND MOORE ROAD AND OLD PORTAL ROAD. LARGE HAIL OF UNKNOWN SIZE FELL. INJURIES UNKNOWN AT THIS TIME. EMERGENCY CREWS ARE AT THE SCENE.
Mar 26, 7:36 PM EDTTSTM WND DMG7 Nnw Portal, GASEVERAL TREES DOWN ON JOE STEPHENS ROAD. SOME AS BIG AS 30 INCHES IN DIAMETER.
Mar 26, 7:40 PM EDTHAIL 1.756 N Portal, GA
Mar 26, 7:40 PM EDTTORNADO5 N Portal, GASTORM SURVEY CONFIRMED EF0 TORNADO WITH PATH LENGTH OF 0.6 MILES. MAXIMUM PATH WIDTH WAS 100 YARDS. TWO MOBILE HOMES HAD SIDING AND UNDER-SIDING DAMAGED ALONG WITH SOME MINOR SHINGLE DAMAGE. DOZENS OF TREES SNAPPED AND UPROOTED.
Mar 26, 7:41 PM EDTTSTM WND DMG5 Nne Portal, GAPOSSIBLE TORNADO. 1 MOBILE HOME DESTROYED ON LONNIE BURKE RD. 2 MOBILE HOMES DAMAGED ON MOTES RD.
Mar 26, 7:42 PM EDTHAIL 1.255 Nne Portal, GA
Mar 26, 7:42 PM EDTTORNADO5 Nne Portal, GASTORM SURVEY CONFIRMED EF1 TORNADO WITH A PATH LENGTH OF 3.1 MILES. MAXIMUM PATH WIDTH WAS 0.25 MILE. ONE MOBILE HOME COMPLETELY DESTROYED AND THROWN 30 YARDS. SEVERAL OTHER STRUCTURES DAMAGED. HUNDREDS OF TREES SNAPPED OR UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS52 KCHS 262316
SVRCHS
GAC031-165-251-270015-
/O.NEW.KCHS.SV.W.0003.110326T2316Z-110327T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
716 PM EDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 815 PM EDT

* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES WEST OF
  HERNDON TO 9 MILES SOUTHWEST OF BUTTS...MOVING EAST AT 50 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...
  EXTREME CLOUD TO GROUND LIGHTNING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HERNDON...BUTTS...EMMALANE...MILLEN...PERKINS...DOVER...ROCKY      
  FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

&&

LAT...LON 3287 8213 3290 8211 3294 8181 3291 8176
      3296 8168 3298 8154 3280 8143 3274 8141
      3270 8142 3265 8140 3263 8141 3259 8139
      3258 8142 3256 8203 3261 8201 3266 8210
      3281 8215
TIME...MOT...LOC 2315Z 266DEG 42KT 3279 8220 3264 8209

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:42 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 26, 4:42 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SAT MAR 26 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG
A STATIONARY FRONT THROUGH MONDAY. HIGH PRESSURE WILL BRIEFLY
BUILD FROM THE NORTH EARLY NEXT WEEK...BEFORE ANOTHER FRONTAL
SYSTEM CROSSES THE REGION WEDNESDAY. AN UNSETTLED PATTERN WILL
THEN CONTINUE THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A PRONOUNCED SURFACE FRONT REMAINS DRAPED FROM WEST TO EAST
ACROSS THE FORECAST AREA THIS AFTERNOON...APPROXIMATELY FROM MACON
TO SYLVANIA TO MONCKS CORNER. SEVERAL WEAK SHORTWAVES EMBEDDED IN
A NEARLY ZONAL UPPER LEVEL FLOW HAVE SPURRED SCATTERED SHOWERS AND
THUNDERSTORMS UPSTREAM OF OUR AREA AND SLOWLY MOVING INTO WESTERN
PORTIONS. MOSTLY SUNNY SKIES PREVAILED FOR MUCH OF THE DAY WHICH
ALLOWED TEMPS TO REACH NEAR THICKNESS PROGS OF UPPER 70S TO LOWER
80S. HOWEVER LOW-LEVEL MOISTURE HAS ONLY RECENTLY BEGUN TO
INCREASE NOW THAT THE H85 FLOW IS INCREASING AND BACKING.
THEREFORE DEWPOINTS HAVE ONLY REACHED THE LOWER 60S ACROSS FAR
INTERIOR SOUTHEAST GA WHILE THE REMAINDER OF THE AREA STILL SEES
LOWER TO MIDDLE 50S DEWPOINTS WHICH MIXED OUT EARLIER IN THE DAY.
THE BOTTOM LINE IS THAT THE MOST CONVECTION-FRIENDLY AIRMASS
REMAINS LIMITED TO INTERIOR SOUTHEAST GA AND WILL ONLY SLIGHTLY
EXPAND THROUGH LATE AFTERNOON BEFORE WE LOSE DIURNAL HEATING.

THE FIRST ROUND OF CONVECTION WILL PROBABLY BEGIN A DOWNWARD TREND
THROUGH EARLY THIS EVENING ONCE THE AIRMASS GETS WORKED OVER AND
CLOUDS BLOCK FURTHER INSOLATION. THE FRONT SHOULD DRIFT SOUTHWARD
OVERNIGHT WHILE ANOTHER FEW SHORTWAVE DISTURBANCES MOVE EAST
THROUGH CENTRAL/SOUTHERN SC. BEST CHANCE FOR SHOWERS AND ISOLATED
TSTMS WILL BE ACROSS SOUTHERN SC AND THE ADJACENT WATERS OVERNIGHT
WHICH IS WHERE WE HAVE INDICATED THE HIGHEST POPS. SEVERE
POTENTIAL SHOULD DIMINISH RAPIDLY AFTER ABOUT 7 PM.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WAVES OF LOW PRESSURE WILL CONTINUE TO DEVELOP ALONG A LINGERING
FRONT DRAPED ACROSS THE NORTHERN SECTIONS OF THE FORECAST AREA
SUNDAY MORNING. THE FRONT IS EXPECTED TO DRIFT SOUTHWARD THROUGH
THE DAY...PROVIDING THE NECESSARY SURFACE BASED CONVERGENCE TO
SUPPORT ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS SUNDAY AFTERNOON.

THERE CONTINUES TO BE CONSIDERABLE DISAGREEMENT BETWEEN THE GFS
AND NAM REGARDING DETAILS OF THE FRONTAL PROGRESSION AND ASSOCIATED
SENSIBLE WEATHER FOR SUNDAY. THE SLOWER GFS SOLUTION APPEARS TO BE
THE OUTLIER...WHILE OTHER MODELS SUCH AS THE NAM AND SREF ARE IN
AGREEMENT WITH A MORE RAPID SOUTHWARD DESCENT OF THE FRONT. HIGH
TEMPERATURES ACCORDING TO THE NAM ARE MUCH COOLER ...LIKELY A
RESULT OF THE EARLIER INITIATION OF NORTHERLY WINDS BEHIND THE
FRONT. TEMPERATURES COULD BE SUPPRESSED IN THE LOWER 60S ACROSS
NORTHERN BERKELEY COUNTY IN SOUTH CAROLINA...YET RISE INTO THE
UPPER 70S SOUTH OF THE SAVANNAH RIVER AHEAD OF THE DESCENDING
FRONT.

THIS SIGNIFICANT TEMPERATURE GRADIENT COULD PROVIDE A CLUE AS TO
WHICH SECTIONS OF THE FORECAST AREA ARE AT GREATEST RISK FOR
SEVERE THUNDERSTORM DEVELOPMENT SUNDAY...AS LOCATIONS REMAINING
WITHIN THE WARM SECTOR OF THE SYSTEM WILL LIKELY EXPERIENCE THE
GREATEST DESTABILIZATION DURING THE PEAK HEATING TIME OF THE DAY.
INSTABILITY PARAMETERS CONTINUE TO LOOK QUITE CONDUCIVE TO SUPPORT
ORGAN ZED CONVECTION...WITH CAPE VALUES UP TO 1200 J/KG AND LIFTED
INDICES DOWN TO -3 ACROSS SOUTHEAST GEORGIA. SHEAR PROFILES ARE
ALSO DECENT...WITH THE NAM EVEN HINTING AT A COUPLED JET
SIGNATURE SUNDAY AFTERNOON...WHILE LAPSE RATES PEAK OVER 7 C/KM.
AS A RESULT OF THESE FAVORABLE CONVECTIVE INGREDIENTS...STORM
PREDICTION CENTER HAS KEPT THE FORECAST AREA WITHIN A SLIGHT RISK
ZONE FOR DAY 2. LATEST THINKING IS THAT THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL WITHIN ANY SEVERE THUNDERSTORMS.
ALTHOUGH AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT...UNIDIRECTIONAL FLOW WOULD SUGGEST LESS OF A POTENTIAL FOR
TORNADIC SUPERCELLS.

THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH SUNDAY EVENING...A
COMBINED RESULT OF DECREASING DIURNAL INSTABILITY AND MORE STABLE
AIR MOVING INTO THE REGION BEHIND THE FRONT. DESPITE DWINDLING
THUNDER...SHOWER CHANCES WILL REMAIN IN THE 30 TO 40 PERCENT RANGE
OVERNIGHT WITH THE FRONT LINGERING TO THE SOUTH AND SHORTWAVE
ACTIVITY CONTINUING TO TRACK ALONG ZONAL FLOW ALOFT. THE AIR MASS
CHANGE WILL BE QUITE NOTICEABLE...WITH MUCH COOLER TEMPERATURES
EXPECTED SUNDAY NIGHT AND MONDAY. HIGH TEMPERATURES ON MONDAY
COULD BE SUPPRESSED IN THE UPPER 50S ACROSS SOUTH CAROLINA
ZONES TO THE LOW TO MID 60S SOUTHEAST GEORGIA.

AN UNSETTLED PATTERN WILL REMAIN THROUGH EARLY NEXT WEEK. ANOTHER
SURFACE WAVE WILL DEVELOP ALONG THE BOUNDARY...PULLING THE FRONT
BACK INTO THE REGION BEFORE TRACKING OFFSHORE. HAVE MAINTAINED
POPS IN THE 20 TO 30 PERCENT RANGE FOR MONDAY AND MONDAY NIGHT
ACCORDINGLY...WITH LITTLE CHANCE FOR THUNDER UNDER A MUCH MORE
STABLE ATMOSPHERE. SURFACE HIGH PRESSURE WILL THEN BUILD INTO THE
REGION FROM THE NORTH...AND EXPECT ONLY A SLIGHT CHANCE FOR
SHOWERS ACROSS SOUTHEAST GEORGIA BY TUESDAY. TEMPERATURES ON
TUESDAY WILL BE A FEW DEGREES WARMER THAN MONDAY...REACHING THE
UPPER 60S TO LOWER 70S WITHIN INCREASINGLY ONSHORE FLOW.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
OVERALL CONFIDENCE IN THE MEDIUM RANGE DECREASES QUICKLY AFTER MID
WEEK. ANOTHER FRONTAL SYSTEM WITH DECENT MID LEVEL INSTABILITY
PARAMETERS IS A GOOD BET TO AFFECT THE REGION ON WED. SCT SHOWERS AND
TSTMS SEEM A GOOD BET WED BUT THE MORE IMPRESSIVE UPPER SUPPORT IS
EXPECTED TO BE OFF TO OUR N. STRONG WARM AIR ADVECTION PATTERN SHOULD
PUSH HIGHS BACK INTO THE 70S ALL AREAS ON WED DESPITE THE CLOUDS AND
CONVECTION CHANCES. THE FRONT WILL GET HUNG UP SOMEWHERE FROM THE
FLORIDA TO THE CAROLINAS AND THE POSITION IS CRITICAL ON WHERE YET
ANOTHER SYSTEM TRACKS LATE WEEK. HIGH PRES SHOULD RETURN BY EARLY
NEXT WEEKEND WITH TEMPERATURES PROBABLY CLOSE TO CLIMO.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN
DETERIORATING CONDITIONS AT BOTH TAF SITES OVERNIGHT INTO SUNDAY
MORNING. RAIN SHOWERS WILL BE POSSIBLE THROUGH THIS EVENING AT
EITHER SITE BUT THE BETTER CHANCE LOOKS TO BE AT CHS LATER THIS
EVENING AS ASCENT INCREASES ALONG THE SOUTHERN EDGE OF THE FRONT.
CEILINGS SHOULD BEGIN TO LOWER THIS EVENING WITH MVFR CONDITIONS
AT BOTH TERMINALS BY EARLY SUNDAY MORNING. FAIRLY GOOD CHANCE FOR
IFR CEILINGS AT CHS ONCE THE FRONT DROPS SOUTH TOWARD THE SAVANNAH
RIVER SO WE WENT AHEAD AND ADDED PREVAILING IFR STARTING AT 12Z.
STILL THE POTENTIAL FOR SOME BRIEF IFR AT SAV AROUND DAYBREAK SUN
BUT WE EXPECT THE FRONT TO STAY JUST FAR ENOUGH NORTH TO PRECLUDE
MENTION IN TAFS AT THIS TIME. CEILINGS AT CHS WILL PROBABLY
RECOVER TO SLIGHTLY ABOVE 1000 FT BY EARLY AFTERNOON BUT DROP BACK
INTO IFR LATE AFTERNOON INTO THE EVENING HOURS.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
OVER SOUTHEAST SOUTH CAROLINA ON SUNDAY...DEPENDENT ON THE FRONTAL
POSITION AND TIMING/AMOUNT OF CONVECTIVE RAINS. MVFR/IFR
CONDITIONS ARE LIKELY TO FILL IN OVER THE COASTAL CORRIDOR IN THE
WAKE OF THE FRONT SUNDAY NIGHT AND LINGER INTO MID WEEK.

&&

.MARINE...
A LOW-LEVEL JET WILL INCREASE IN STRENGTH THIS EVENING AND
OVERNIGHT ALTHOUGH THE SW FETCH WILL NOT LEND TO VERY GOOD MIXING
PROFILES. THUS...THE 40-45 KT 925 MB JET WILL ONLY RESULT IN
SURFACE WINDS OF 15-20 KT BY LATE TONIGHT.

A COLD FRONT WILL DESCEND THROUGH THE MARINE ZONES ON SUNDAY...WITH
WINDS STEADILY VEERING TO THE NORTH/NORTHEAST IN IT WAKE. ALTHOUGH
COOLER AIR FILTERING INTO THE REGION BEHIND THE FRONT WILL ENHANCE
MIXING POTENTIAL OVER THE WATERS SUNDAY NIGHT THROUGH MONDAY...A
20 TO 30 KT LOW LEVEL JET WILL BE QUITE TRANSIENT...AND NUMEROUS
WAVES OF LOW PRESSURE TRACKING ALONG THE BOUNDARY WILL PREVENT A
STRONG TIGHTENING OF THE GRADIENT. EXPECT SOME SURGING TO
OCCUR...HOWEVER WILL KEEP WINDS AND SEAS JUST BELOW ADVISORY
CRITERIA THROUGH TUESDAY.

SURFACE FLOW WILL SHIFT SOUTHEAST/SOUTH AND EVENTUALLY SOUTHWEST
BY THE MIDDLE OF THE WEEK AS THE NEXT SYSTEM APPROACHES. WINDS AND
SEAS COULD BE NEAR SMALL CRAFT ADVISORY CRITERIA OVER OUTER GEORGIA
WATERS WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/79
Hazardous weather outlook, Mar 26, 2:24 PM EDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT SAT MAR 26 2011

GAZ087-088-099>101-114>119-137>141-SCZ040-042-047-048-051-271830-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER-
224 PM EDT SAT MAR 26 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE
INTO SOUTHEAST GEORGIA AND FAR SOUTHERN SOUTH CAROLINA THIS
AFTERNOON. CONDITIONS ARE FAVORABLE FOR A FEW OF THE STORMS TO
BECOME SEVERE...PRODUCING DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

AMZ330-350-352-354-374-SCZ043>045-049-050-052-271830-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON-
CHARLESTON-TIDAL BERKELEY-
224 PM EDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH
SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA LATE SUNDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND TO THE SOUTH OF A
COLD FRONT SUNDAY AFTERNOON THEN MOVE OFF THE COAST SUNDAY NIGHT.
A FEW OF THE STORMS MAY BECOME SEVERE SUNDAY AFTERNOON AND
EVENING. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Mar 26, 2:18 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT MAR 26 2011

SCZ040-261845-
ALLENDALE-
218 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 245 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLETT...MOVING SOUTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3309 8161 3316 8154 3316 8152 3311 8137
      3312 8124 3303 8107 3294 8123 3291 8123
      3289 8127 3285 8127 3294 8147 3297 8150
      3300 8149 3304 8153 3305 8158
TIME...MOT...LOC 1818Z 304DEG 41KT 3314 8148
Special weather statement, Mar 26, 3:44 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT MAR 26 2011

GAZ087-099-100-262030-
BULLOCH-CANDLER-JENKINS-
344 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER...BULLOCH AND
JENKINS COUNTIES THROUGH 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF ALINE TO EXCELSIOR...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BROOKLET...BUTTS...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...
LEEFIELD...METTER...MIDDLEGROUND...PORTAL...PULASKI...REGISTER...
SCARBORO...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
      3266 8210 3275 8213 3275 8195 3277 8183
      3266 8186 3265 8182 3263 8182 3249 8160
      3232 8147 3226 8187 3227 8189 3229 8212
      3235 8224
TIME...MOT...LOC 1944Z 258DEG 40KT 3243 8224 3230 8200

33
Local storm report, Mar 26, 3:57 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             METTER                  32.40N  82.06W
03/26/2011  E0.50 INCH       CANDLER            GA   EMERGENCY MNGR

0351 PM     TSTM WND GST     METTER                  32.40N  82.06W
03/26/2011  E45 MPH          CANDLER            GA   EMERGENCY MNGR

&&

EVENT NUMBER CHS1100163
EVENT NUMBER CHS1100164

VB
Special weather statement, Mar 26, 4:18 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT MAR 26 2011

GAZ087-088-SCZ040-262045-
ALLENDALE-JENKINS-SCREVEN-
418 PM EDT SAT MAR 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN AND
ALLENDALE COUNTIES THROUGH 445 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...14 MILES WEST OF HILLTONIA...MOVING EAST AT 45
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3295 8185 3293 8179 3291 8176 3303 8157
      3305 8156 3309 8137 3286 8133 3280 8182
      3292 8196
TIME...MOT...LOC 2018Z 261DEG 37KT 3291 8185

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:57 PM EDTDense Smoke AdvisoryCHSLong12 hr
Mar 26, 3:44 PM EDTSpecial Weather StatementCHSBulloch, Candler46 min
Mar 26, 7:25 PM EDTTornado WarningCHSBulloch, Candler, Jenkins, Screven50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.